Alert archive / Colorado / Freeze Warnings in 2005

Freeze Warning 3, NWS Denver/Boulder, CO

October 23, 200516 counties in Colorado

NWS Denver/Boulder, CO issued this freeze warning at Oct 23, 2005, 7:46 PM MDT for 16 counties in Colorado. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2005, 7:46 PM MDT (01:46 UTC)
Expired
Oct 24, 2005, 9:00 AM MDT
In force
13 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1733 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 240146
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
746 PM MDT SUN OCT 23 2005

COZ038>051-241400-
/X.NEW.KBOU.FZ.W.0003.051024T0146Z-051024T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
746 PM MDT SUN OCT 23 2005

...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT MONDAY. 

OVERNIGHT TEMPERATURES ON THE PLAINS WILL DROP TO BELOW FREEZING.
AT MANY LOCATIONS TEMPERATURES WILL DIP INTO THE MID 20S PRODUCING
A HARD FREEZE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

$$
2 follow-up statements
000 
WWUS75 KBOU 241001
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
401 AM MDT MON OCT 24 2005

COZ038>051-241500-
/X.CON.KBOU.FZ.W.0003.000000T0000Z-051024T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
401 AM MDT MON OCT 24 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

TEMPERATURES ON THE PLAINS WILL RANGE FROM 27 TO 32 DEGREES
THROUGH DAYBREAK...EXCEPT 22 TO 26 ACROSS THE PALMER DIVIDE AND
THE FAR NORTHEAST PLAINS OF COLORADO. TEMPERATURES WILL QUICKLY
WARM TO ABOVE FREEZING BY MID MORNING ACROSS THE PLAINS. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE OUTDOOR VEGETATION. IF POSSIBLE...MOVE PLANTS INDOORS
TO PROTECT THEM FROM THE COLD.  OTHERWISE COVER THEM WITH
NEWSPAPERS OR BLANKETS.

$$
000 
WWUS75 KBOU 241505
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
905 AM MDT MON OCT 24 2005

COZ038>051-241615-
/X.EXP.KBOU.FZ.W.0003.000000T0000Z-051024T1500Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
905 AM MDT MON OCT 24 2005

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this freeze warning went out at Oct 23, 1:55 PM MDT, 5 hours 51 minutes earlier.

Area forecast discussion, Oct 23, 1:55 PM MDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
155 PM MDT SUN OCT 23 2005

.SHORT TERM...LAST OF THE STRATUS LIES ACRS THE FAR SOUTHERN
PERIPHERY OF THE CWFA AND IS ERODING AT THIS TIME. AFTER THIS IS
GONE...THE REMAINDER OF THE SHORT TERM FORECAST WILL BE BEREFT OF
CLDS ALTOGETHER.  SFC GRADS HV SHIFTED TO THE SOUTH IN ADVANCE OF
UPR RDG WHICH IS BCMG ESTABLISHED ACRS THE WRN STATES.  FLOW ALF IS
SHIFTING TO THE NORTH AND WEAKENING AND THUS WINDS ABV TIMBERLINE
OUGHT TO CALM DOWN AS THE FLOW RELAXES AND BECOMES MORE NORMAL TO
TRRN.  CLEAR AND SEASONALLY COLD TNGT WITH TEMPS NR FREEZING.
AIRMASS SHOULD RECOVER SOME TMRW WITH PLENTIFUL SUNSHINE. TEMPS
SHOULD BE SOME 10 TO 15 DEGREES WARMER MONDAY.

.LONG TERM...DRY AND STABLE AIRMASS ASSOCIATED WITH A HIGH AMPLITUDE
UPPER LEVEL RIDGE CONTINUES ITS SLOW EWRD PROGRESS ACROSS COLORADO
ON TUESDAY. AS IT DOES WINDS BOTH SFC AND ALOFT WEAKEN. NAM AND GFS
INDICATE LITTLE CHANGE IN TEMPERATURE FROM THE DAY BEFORE. BOTH
MODELS SHOW 700 MB TEMPS OVER NERN COLORADO IN THE 5 TO 6 DEG C
RANGE EQUATING TO MAXIMUM TEMPERATURES IN THE MID 60S ON THE PLAINS.
IN THE HIGH COUNTRY COULD SEE AFTERNOON READINGS REACHING INTO THE
LOWER 50S.

UPPER RIDGE MOVES EAST OF THE STATE TUESDAY NIGHT IN RESPONSE TO A
VIGOROUS CLOSED LOW TRACKING EAST OVER THE DESERT SOUTHWEST. EARLIER
MODEL RUNS SHOWED THIS CYCLONE MOVING OUT OF CNTRL CALIFORNIA AND
EAST ACROSS NEVADA AND UTAH ON TUESDAY...THEN SEWRD OVER THE FOUR
CORNERS AND ACROSS SRN COLORADO/NRN NEW MEXICO ON WEDNESDAY. LATEST
MODEL RUNS NOW SHOW THIS LOW AND ALL OF ITS MOISTURE/ENERGY MOVING
OVER ARIZONA TUESDAY...THEN SOUTH OF THE FOUR CORNERS ACROSS CENTRAL
NEW MEXICO ON WEDNESDAY. SHOULD IT TAKE THIS TRACK...NORTHEAST
COLORADO SHOULD FEEL LITTLE IF ANY IMPACT FROM IT. ALTHOUGH
CIRCULATION AROUND THIS LOW MAY PRODUCE SEVERAL HOURS OF MODEST
UPSLOPE FLOW EAST OF THE MTNS WEDNESDAY AFTERNOON AND EVENING
ACCORDING TO THE GFS. SFC DEW POINTS APPEAR TO RISE BUT MODEL
SOUNDINGS NEVER SHOW THE ATMOSPHERE BECOMING SATURATED. SHOULD STILL
SEE ENOUGH AFTERNOON CLOUDINESS OVER AND ALONG THE FRONT RANGE TO
LOWER MAX TEMPS BY A FEW DEGREES.

FOR THURSDAY AND FRIDAY...DRY AND SEASONABLY WARM CONDITIONS RETURN
WITH AN UPPER RIDGE TILTING OVER THE REGION. FRIDAY LOOKS SLIGHTLY
WARMER THAN THOSE THE DAY BEFORE WITH LEE TROUGHING ENHANCING
DOWNSLOPE FLOW ALONG THE FRONT RANGE.

FOR NEXT WEEKEND LATEST MEDIUM RANGE MODELS...NOTABLY THE GFS...LOOK
MORE BELIEVABLE. NO LONGER DOES THE GFS SHOW AN ABNORMALLY STRONG
HUDSON BAY LOW DIVING SOUTHWEST AND CLOSING OFF OVER THE CNTRL GREAT
PLAINS BY LATE SATURDAY. LATEST RUNS NOW SHOW A PROGRESSIVE WESTERLY
UPPER AIR FLOW PATTERN WEST OF THE MISSISSIPPI DURING THE WEEKEND.
GFS SHOWS A SHORTWAVE TROUGH RACING OUT OF THE PACIFIC NORTHWEST ON
FRIDAY AND OVER THE NRN ROCKIES ON SATURDAY. SHOULD THIS OCCUR COULD
SEE A FEW SNOW SHOWERS FORMING OVER THE NORTHERN MTN RANGES...ALONG
WITH AN INCREASE IN CLOUD COVER ACROSS THE AREAS. FOR NOW...WILL
STICK WITH A DRY FORECAST DURING THE WEEKEND...BUT WILL TREND TEMPS
DOWNWARD A FEW DEGS EACH DAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

46/BAKER
Hazardous weather outlook, Oct 23, 10:38 AM MDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1038 AM MDT SUN OCT 23 2005

COZ030>051-241200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1038 AM MDT SUN OCT 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

END

Nearby

Freeze Warnings in Colorado, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.